# SDR 2007FA0000824

- Difficulty date: August 26, 2007
- Submitted: September 25, 2007
- Operation: General aviation
- Aircraft: N97873
- Make and model: Cessna 172P
- Aircraft serial: 17276236
- Engine: Lyc O320*
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Fitting
- Part number: 05430161
- Condition: Cracked
- Location: Nlg
- Part time: 11,305 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC WAS BEING TAXIED FROM THE RAMP TO THE TAXIWAY, AND DURING TAXI, THE PILOTS REPORTED THAT THE NOSE GEAR STEERING SEEMED TO BE MALFUNCTIONING.  UPON INSPECTION, THE NOSE GEAR STRUT APPEARED TO BE PRESSED UP AGAINST THE REAR HALF OF THE LOWER COWLING.  THE LOWER NOSE GEAR FITTING (PN 0543016-1) WAS INSPECTED AND FOUND TO BE CRACKED COMPLETELY OFF ON THE RT SIDE.  THE LT SIDE OF THE NOSE GEAR FITTING WAS STILL INTACT.  THE CAP PN 05430181 WHICH CLAPS THE NOSE GEAR STRUT TO THE LOWER NOSE GEAR FITTING WAS FOUND TO BE MISSING FROM THE AIRCRAFT.  THE HARDWARE WHICH ATTACHED THE LT SIDE OF THE CAP TO THE LOWER NOSE GEAR FITTING WAS FOUND TO BE MISSING ALONG WITH THE CAP.  (K)
